MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE HIGH; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE HIGH; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542715
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient underwent a breast reconstruction primary with a saline mentor siltex contour profile high 650cc and experienced deflation on the left breast implant.As a result, the patient had undergone explantation on (b)(6) 2018.
 
Additional Manufacturer Narrative
On (b)(6) 2018, it was reported to mentor that the device evaluation and investigation have been completed.Upon receipt by mentor, the device contained no fluid.Red material was observed within the device and yellow material was observed on the shell surface.During evaluation it was observed a rent in length at the shell to patch junction.Microscopic examination of the edges of the rent gave no indications as to cause.No other anomalies were observed.Complaint was confirmed.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.A probable cause of the failure could not be determined.The severity level for this complaint code was determined to be a s3, which is defined as: necessitates intrusive medical or surgical intervention.At this point is not possible to determine the origin of the red and yellow material found in the device.Because mentor product analysis lab was unable to confirm any unusual failure mode, no corrective action will be taken at this time.(b)(4).
 
Additional Manufacturer Narrative
On 10/30/18, it was reported to mentor that the replacement device was saline mentor siltex contour profile high 550cc breast implant.The implant was completely deflated.The patient was in a good condition after the surgery.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 11/12/18, it was reported to mentor that the mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX CONTOUR PROFILE HIGH
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7975579
Report Number1645337-2018-06236
Device Sequence Number1681770
Product Code FWM
UDI-Device Identifier00081317001942
UDI-Public00081317001942
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2019
Device Catalogue Number3542715
Device Lot Number6905428
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2018
Initial Date Received by Manufacturer 10/01/2018
Supplement Date Received by Manufacturer10/30/2018
11/12/2018
11/21/2018
Initial Report FDA Received Date10/17/2018
Supplement Report FDA Received Date11/01/2018
11/12/2018
11/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR